Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 14, 2014, 4:44 PM MDT for Butte County, Clark County, Custer County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 4:44 PM MDT (22:44 UTC)
- Expired
- Jul 14, 2014, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butte County, ID, Clark County, ID, Custer County, ID
The radar
The Pocatello radar (KSFX), 130 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -707 J/kg
- Mixed-layer LCL
- 3098 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
043 WGUS55 KPIH 142244 FFWPIH IDC023-033-037-150145- /O.NEW.KPIH.FF.W.0008.140714T2244Z-140715T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 444 PM MDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL CUSTER COUNTY IN CENTRAL IDAHO... NORTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO... SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO... * UNTIL 745 PM MDT * AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. RADAR IS ESTIMATING 2 TO 3 INCHES OF RAIN...WITH MORE EXPECTED. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL EASTERN CUSTER COUNTY... RURAL NORTHERN BUTTE COUNTY... RURAL WESTERN CLARK COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4428 11368 4419 11277 4400 11281 4412 11377 $$ HEDGES
2 follow-up statements
177 WGUS75 KPIH 142328 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 528 PM MDT MON JUL 14 2014 IDC023-033-037-150145- /O.CON.KPIH.FF.W.0008.000000T0000Z-140715T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK ID-BUTTE ID-CUSTER ID- 528 PM MDT MON JUL 14 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EAST CENTRAL CUSTER...NORTH CENTRAL BUTTE AND SOUTHWESTERN CLARK COUNTIES... AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. RADAR CONTINUES TO SHOW RAINFALL AMOUNTS RANGING FROM 2 TO 3 INCHES OVER THE WARNED AREA. MORE RAIN IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEASTERN IDAHO. && LAT...LON 4428 11368 4419 11277 4400 11281 4412 11377 $$ HEDGES
889 WGUS75 KPIH 150144 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 744 PM MDT MON JUL 14 2014 IDC023-033-037-150155- /O.EXP.KPIH.FF.W.0008.000000T0000Z-140715T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK ID-BUTTE ID-CUSTER ID- 744 PM MDT MON JUL 14 2014 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL CUSTER... NORTH CENTRAL BUTTE AND SOUTHWESTERN CLARK COUNTIES... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEASTERN IDAHO. LAT...LON 4428 11368 4419 11277 4400 11281 4412 11377 $$ VALLE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 1:28 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 14, 1:28 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 128 PM MDT MON JUL 14 2014 .DISCUSSION...AN UPPER LOW PASSING THRU THE PAC NW THIS AFTN IS PROVIDING THE INSTABILITY FOR SHOWERS AND TSTMS THIS AFTN AND EVE. THE BEST CHANCES WILL BE OVER THE UPPER SNAKE HIGHLANDS. SOME OF THESE TSTMS WILL PRODUCE HAIL AND STRONG GUSTY WINDS. THE MONSOON MOISTURE PUSHES TO THE EAST BY TUE MORN...BUT THE UPPER LOW WILL STILL PROVIDE ENOUGH INSTABILITY TO SET OFF A FEW TSTMS NEAR THE DIVIDE TUE AFTN AND EVE. MINOR UPPER RIDGING WILL KEEP THE AREA DRY ON WED...BUT A MINOR TROF IN THE NW FLOW ON THU WILL PROVIDE THE NECESSARY FORCING FOR A FEW AFTN/EVE TSTMS OVER THE UPPER SNAKE HIGHLANDS AND UPPER SNAKE RIVER PLAIN. BY SATURDAY...A PATCH OF MONSOON MOISTURE MAKES ITS WAY UP TO THE UT/ID BORDER. THIS IS EXPECTED TO FUEL ISOLD TSTMS SAT AFTN AND EVE OVER THE SOUTHERN HIGHLANDS. FOR SUN THRU MON...ONLY EXPECTING ISOLD AFTN/EVE TSTMS OVER THE SE CORNER OF ID. HEDGES && .AVIATION... .AVIATION...HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES THIS AFTERNOON AND EARLY EVENING AS UPPER LEVEL WAVE WORKS THROUGH THE REGION. GUSTY OUTFLOW WINDS WILL BE MAIN THREAT FROM THE STORMS AT THE SITES. VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY. GK && .FIRE WEATHER...AN UPPER LEVEL SYSTEM IS MOVING THROUGH EASTERN IDAHO TODAY AND EXPECT ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE DISTRICT. RED FLAG WARNINGS ARE IN EFFECT FOR ZONES 410...422 AND 427 UNDER SCATTERED COVERAGE AND CRITICAL FUELS. WINDS GUSTS OVER 50 MPH ARE POSSIBLE FROM THUNDERSTORM OUTFLOW AND WILL BE THE MAIN THREAT FROM THE STORMS ALONG WITH EXTENSIVE CLOUD TO GROUND LIGHTNING. EXPECT LESS COVERAGE OF THUNDERSTORMS TUESDAY AFTERNOON WITH MOST IN ZONES 410...411 AND 413. GK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ410. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ427. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ422. &&
In the hours before
Special weather statement, Jul 14, 4:07 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 407 PM MDT MON JUL 14 2014 IDZ023-025-142300- BEAR LAKE ID-CARIBOU ID-FRANKLIN ID- 407 PM MDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO NORTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO UNTIL 500 PM MDT AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF NOUNAN..MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... NOUNAN... BERN... BENNINGTON... MONTPELIER... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4210 11104 4245 11174 4267 11158 4274 11103 TIME...MOT...LOC 2208Z 285DEG 17KT 4252 11148 GK
Special weather statement, Jul 14, 4:15 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 415 PM MDT MON JUL 14 2014 IDZ017-142300- MINIDOKA ID- 415 PM MDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO UNTIL 500 PM MDT AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF RUPERT..MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... MINIDOKA... LAT...LON 4283 11348 4267 11349 4271 11376 4284 11375 TIME...MOT...LOC 2215Z 289DEG 22KT 4277 11361 TW
Local storm report, Jul 14, 4:18 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
418 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 6 SSE GRACE 42.50N 111.68W
07/14/2014 CARIBOU ID TRAINED SPOTTER
4 TO 6 INCH DIAMETER BRANCHES BROKEN OFF TREES FROM
STRONG WINDS.
&&
DPHELPSSpecial weather statement, Jul 14, 4:22 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 422 PM MDT MON JUL 14 2014 IDZ022-142300- ONEIDA ID-POWER ID- 422 PM MDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO NORTHERN ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 500 PM MDT AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTH OF FORT HALL BANNOCK PEAK..MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. BRIEF...LOCALIZED FLOODING IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN ONEIDA COUNTY... RURAL SOUTHEASTERN POWER COUNTY... RURAL CENTRAL ONEIDA COUNTY... LAT...LON 4249 11239 4220 11231 4225 11284 4248 11285 TIME...MOT...LOC 2220Z 275DEG 27KT 4237 11273 TW
Special weather statement, Jul 14, 4:31 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 431 PM MDT MON JUL 14 2014 IDZ032-142315- BUTTE ID-CUSTER ID- 431 PM MDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL CUSTER COUNTY IN CENTRAL IDAHO NORTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO UNTIL 515 PM MDT AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF MACKAY..MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN BUTTE COUNTY... RURAL EASTERN CUSTER COUNTY... LAT...LON 4423 11300 4401 11301 4405 11354 4417 11349 TIME...MOT...LOC 2231Z 268DEG 21KT 4410 11346 HEDGES
Local storm report, Jul 14, 4:40 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
440 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND GST BERN 42.33N 111.38W
07/14/2014 M50 MPH BEAR LAKE ID TRAINED SPOTTER
50 MPH WINDS IN BERN
&&
DPHELPSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:37 AM MDT | Red Flag Warning | PIH | Bingham, Blaine, Boise, Bonneville, Butte, Cassia and 8 more | 18 hr |
| Jul 14, 1:54 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Custer | 51 min |
| Jul 14, 2:32 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
| Jul 14, 2:36 PM MDT | Special Weather Statement | PIH | Bonneville | 39 min |
| Jul 14, 2:39 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark | 51 min |
| Jul 14, 2:40 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 50 min |
| Jul 14, 3:08 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 37 min |
| Jul 14, 3:25 PM MDT | Special Weather Statement | PIH | Cassia | 35 min |
| Jul 14, 3:29 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Jefferson | 46 min |
| Jul 14, 3:35 PM MDT | Special Weather Statement | PIH | Bonneville | 40 min |
| Jul 14, 3:37 PM MDT | Areal Flood Advisory | PIH | Butte, Clark, Custer | 3 hr |
| Jul 14, 3:45 PM MDT | Special Weather Statement | PIH | Caribou | 45 min |
| Jul 14, 4:04 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Jefferson | 20 min |
| Jul 14, 4:07 PM MDT | Special Weather Statement | PIH | Bear Lake | 53 min |
| Jul 14, 4:15 PM MDT | Special Weather Statement | PIH | Minidoka | 45 min |
| Jul 14, 4:21 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 39 min |
| Jul 14, 4:22 PM MDT | Special Weather Statement | PIH | Oneida | 38 min |
| Jul 14, 4:31 PM MDT | Special Weather Statement | PIH | Butte | 44 min |
| Jul 14, 4:57 PM MDT | Special Weather Statement | PIH | Power | 48 min |
| Jul 14, 4:58 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake | 32 min |
| Jul 14, 5:16 PM MDT | Special Weather Statement | PIH | Clark | 44 min |
| Jul 14, 5:21 PM MDT | Special Weather Statement | PIH | Caribou | 39 min |
| Jul 14, 5:22 PM MDT | Special Weather Statement | PIH | Bannock, Power | 38 min |
| Jul 14, 5:29 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 46 min |
| Jul 14, 5:34 PM MDT | Special Weather Statement | PIH | Madison | 41 min |
| Jul 14, 5:45 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Minidoka | 45 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.